T Nation

Intense Pain and Swelling After Testosterone Shot


Hi All,
I am a first time poster in this forum, and I have read a lot of knowledgeable posts from many of the members. I am hoping someone could help me with excessive pain that I get after my testosterone shots.
I have been on TRT for about 6 months now, and essentially am loving it. All the effects of therapy have been fantastic, except for the pain after injection:
Test Cypionate, 200mg/10ml. I think it’s standard BA and BB content, and I purchase it through a “lifestyles” doctor that prescribes it to me.

I inject in my upper thigh, either top of thigh or top side of thigh, making a 90% contact with the skin. I also alternate weekly as to which thigh. I press and stretch the skin where I can feel the muscle, and I inject 1ml using a 25g 1" needle. The injection is quick and painless. And generally, for the first 12-16 hours, I get no pain. However, generally the 2nd day, I will get soreness, then turning into intense pain, to the point I cannot stretch, or push off my leg. By end of 2nd day I will get swelling (about 1/2 palm surface area). I have no discoloration, no fever, and no sign of infection.

I told my doctor about it, he had me inject in front of the nurse, and all techniques were considered good. I reduced my dosage to 7ml and it’s a bit better, as 10ml is unbearable.
I weigh 175lb, about 12% body fat.
Has anyone had such an experience? Any advice? I am literally a different person with regards to my mood, energy, libido since I got on TRT, but this is essentially making me an invalid! And I’m an athlete, that’s fractured many bones in the past, so I don’t think it’s a matter of tolerance :slight_smile:
Thank you so much in advance


You can try a different T product. Not all the same. You could be sensitive to the type of oil.

Also try injecting SC instead of IM.

You may feel better injecting twice a week.
#29 0.5ml 1/2" insulin syringes are slow to fill, but injection times are OK

Please read these stickies:

  • advice for new guys
  • things that damage your hormones
  • protocol for injections

Are you injecting very fast? A jet of oil might damage tissues.


I’ve tried thigh injections as well. They seem to hurt more than buttocks. But I like the idea of moving the injections sites around to prevent muscle scarring. I inject .4cc twice a week.


Thank you -
I don’t inject too fast or too slow. Generally take about 8-10 seconds for the 10ml to go in. I thought going SC would be worse (oil and test. aren’t supposed to be in the skin, and only absorbed by muscle?) In fact part of the problem the nurse/doctor thought was that I wasn’t going deep enough.
Only thing that’s helped is reducing to half ml, twice a week - so as the last resort I will continue this way, just much more tedious.

I’ll review the other stickies as well. Thank you,


I use a 1" 23 gauge in my thigh, and outside a bit of stinging when I slide it in (very slowly, still cant do the fast jab) all is good.

So with 25 it likely isnt the needle.

I would switch up the test. I have heard that test prop can cause some folks a bit of stinging, but likely you can just rotate (cyp/ethanate) and then from there different brands as it may be the oil.